- Research Article
- Open Access
Existence and Stability of Solutions for Nonautonomous Stochastic Functional Evolution Equations
© Xianlong Fu. 2009
- Received: 19 March 2009
- Accepted: 2 June 2009
- Published: 1 July 2009
We establish the results on existence and exponent stability of solutions for a semilinear nonautonomous neutral stochastic evolution equation with finite delay; the linear part of this equation is dependent on time and generates a linear evolution system. The obtained results are applied to some neutral stochastic partial differential equations. These kinds of equations arise in systems related to couple oscillators in a noisy environment or in viscoelastic materials under random or stochastic influences.
- Exponential Stability
- Mild Solution
- Analytic Semigroup
- Stochastic Partial Differential Equation
- Stochastic Evolution Equation
In recent years, existence, uniqueness, stability, invariant measures, and other quantitative and qualitative properties of solutions to stochastic partial differential equations have been extensively investigated by many authors. One of the important techniques to discuss these topics is the semigroup approach; see, for example, Da Prato and Zabczyk , Dawson , Ichikawa , and Kotelenez . In paper  Taniguchi et al have investigated the existence and asymptotic behavior of solutions for the following stochastic functional differential equation:
by using analytic semigroups approach and fractional power operator arguments. In this work as well as other related literatures like [6–9], the linear part of the discussed equation is an operator independent of time and generates a strongly continuous (one-parameter) semigroup or analytic semigroup so that the semigroup approach can be employed. We would also like to mention that some similar topics to the above for stochastic ordinary functional differential equations with finite delays have already been investigated successfully by various authors (cf. [6, 10–13] and references in  among others). Related work on functional stochastic evolution equations of McKean-Vlasov type and of second-order are discussed in [15, 16].
However, it occurs very often that the linear part of (1.2) is dependent on time . Indeed, a lot of stochastic partial functional differential equations can be rewritten to semilinear non-autonomous equations having the form of (1.2) with . There exists much work on existence, asymptotic behavior, and controllability for deterministic non-autonomous partial (functional) differential equations with finite or infinite delays; see, for example, [17–20]. But little is known to us for non-autonomous stochastic differential equations in abstract space, especially for the case that is a family of unbounded operators.
As we know, non-autonomous evolution equations are much more complicate than autonomous ones to be dealt with. Our approach here is inspired by the work in paper [5, 18, 19]. That is, we assume that is a family of unbounded linear operators on with (common) dense domain such that it generates a linear evolution system. Thus we will apply the theory of linear evolution system and fractional power operators methods to discuss existence, uniqueness, and ( ) moment exponential stability of mild solutions to the stochastic partial functional differential equation (1.1). Clearly our work can be regarded as extension and development of that in [5, 21] and other related papers mentioned above.
We will firstly in Section 2 introduce some notations, concepts, and basic results about linear evolution system and stochastic process. The existence and uniqueness of mild solutions are discussed in Section 3 by using Banach fixed point theorem. In Section 4, we investigate the exponential stability for the mild solutions obtained in Section 3, and the conditions for stability are somewhat weaker than in . Finally, in Section 5 we apply the obtained results to (1.3) to illustrate the applications.
In this section we collect some notions, conceptions, and lemmas on stochastic process and linear evolution system which will be used throughout the whole paper.
Let be a probability space on which an increasing and right continuous family of complete sub- -algebras of is defined. and are two separable Hilbert space. Suppose that is a given -valued Wiener Process with a finite trace nuclear covariance operator . Let , , be a sequence of real-valued one-dimensional standard Brownian motions mutually independent over . Set
In the next section the following lemma (see [1, Lemma 7.2]) plays an important role.
Now we turn to state some notations and basic facts from the theory of linear evolution system.
Under these assumptions, the family generates a unique linear evolution system, or called linear evolution operators , and there exists a family of bounded linear operators with such that has the representation
We also have the following inequalities:
The following estimates and Lemma 2.3 are from ([23, Part II]):
In the sequel, we denote for brevity that for some , and , the space of all continuous functions from into . Suppose that , , is a continuous -adapted, -valued stochastic process, we can associate with another process , , by setting , . Then we say that the process is generated by the process . Let , , denote the space of all -measurable functions which belong to ; that is, , , is the space of all -measurable -valued functions with the norm .
Now we end this section by stating the following result which is fundamental to the work of this note and can be proved by the similar method as that of [1, Proposition 4.15].
Similar to the deterministic situation we give the following definition of mild solutions for (1.1).
Next we prove the existence and uniqueness of mild solutions for (1.1).
Then it is clear that to prove the existence of mild solutions to (1.1) is equivalent to find a fixed point for the operator . Next we will show by using Banach fixed point theorem that has a unique fixed point. We divide the subsequent proof into three steps.
Then we can take a suitable sufficient small such that , and hence is a contraction on ( denotes with substituted by ). Thus, by the well-known Banach fixed point theorem we obtain a unique fixed point for operator , and hence is a mild solution of (1.1). This procedure can be repeated to extend the solution to the entire interval in finitely many similar steps, thereby completing the proof for the existence and uniqueness of mild solutions on the whole interval .
For the globe existence of mild solutions for (1.1), it is easy to prove the following result.
Suppose that the family satisfies on interval such that is defined for all . Let the functions , and satisfy the Assumptions respectively. Then there exists a unique, global, continuous solution to (1.1) for any initial value .
which is our desired inequality. Then the proof is completed.
We also have the following result for almost surely exponential stability.
The proof is similar to that of [5, Theorem 3.3] and we omit it.
Now we apply the results obtained above to consider the following non-autonomous stochastic functional differential equation with finite delay (i.e. , (1.3).
Then generates an evolution operator satisfying assumptions (see ). Set for some and .
Then it is not difficult to verify that and satisfy the conditions , and , respectively, due to Assumptions , , since, by the embody property of (also see [25, Corollary 2.6.11]), for some constant . Hence we have, by Theorems 3.3 and 4.1, the following.
Let and . Suppose that all the above assumptions are satisfied. Then for the stochastic system (5.1) there exists a global mild solution , and it is exponentially stable provided that and are small enough.
We present another system for which the linear evolution is given explicitly, and so all the coefficients for the conditions of the obtained results can be estimated properly.
The author would like to thank the referees very much for their valuable suggestions to this paper. This work is supported by the NNSF of China (no. 10671069), NSF of Shanghai (no. 09ZR1408900), and Shanghai Leading Academic Discipline Project (no. B407).
- Da Prato G, Zabczyk J: Stochastic Equations in Infinite Dimensions, Encyclopedia of Mathematics and Its Applications. Volume 44. Cambridge University Press, Cambridge, UK; 1992:xviii+454.View ArticleMATHGoogle Scholar
- Dawson DA: Stochastic evolution equations and related measure processes. Journal of Multivariate Analysis 1975, 5: 1–52. 10.1016/0047-259X(75)90054-8MathSciNetView ArticleMATHGoogle Scholar
- Ichikawa A: Stability of semilinear stochastic evolution equations. Journal of Mathematical Analysis and Applications 1982,90(1):12–44. 10.1016/0022-247X(82)90041-5MathSciNetView ArticleMATHGoogle Scholar
- Kotelenez P: On the semigroup approach to stochastic evolution equations. In Stochastic Space Time Models and Limit Theorems. Reidel, Dordrecht, The Netherlands; 1985.View ArticleGoogle Scholar
- Taniguchi T, Liu K, Truman A: Existence, uniqueness, and asymptotic behavior of mild solutions to stochastic functional differential equations in Hilbert spaces. Journal of Differential Equations 2002,181(1):72–91. 10.1006/jdeq.2001.4073MathSciNetView ArticleMATHGoogle Scholar
- Balasubramaniam P, Vinayagam D: Existence of solutions of nonlinear neutral stochastic differential inclusions in a Hilbert space. Stochastic Analysis and Applications 2005,23(1):137–151. 10.1081/SAP-200044463MathSciNetView ArticleMATHGoogle Scholar
- Govindan TE: Stability of mild solutions of stochastic evolution equations with variable delay. Stochastic Analysis and Applications 2003,21(5):1059–1077. 10.1081/SAP-120022863MathSciNetView ArticleMATHGoogle Scholar
- Govindan TE: Almost sure exponential stability for stochastic neutral partial functional differential equations. Stochastics 2005,77(2):139–154.MathSciNetMATHGoogle Scholar
- Mahmudov NI: Existence and uniqueness results for neutral SDEs in Hilbert spaces. Stochastic Analysis and Applications 2006,24(1):79–95. 10.1080/07362990500397582MathSciNetView ArticleMATHGoogle Scholar
- Caraballo T: Existence and uniqueness of solutions for nonlinear stochastic partial differential equations. Collectanea Mathematica 1991,42(1):51–74.MathSciNetMATHGoogle Scholar
- Liu K, Xia X: On the exponential stability in mean square of neutral stochastic functional differential equations. Systems & Control Letters 1999,37(4):207–215. 10.1016/S0167-6911(99)00021-3MathSciNetView ArticleMATHGoogle Scholar
- Taniguchi T: Almost sure exponential stability for stochastic partial functional-differential equations. Stochastic Analysis and Applications 1998,16(5):965–975. 10.1080/07362999808809573MathSciNetView ArticleMATHGoogle Scholar
- Taniguchi T: Successive approximations to solutions of stochastic differential equations. Journal of Differential Equations 1992,96(1):152–169. 10.1016/0022-0396(92)90148-GMathSciNetView ArticleMATHGoogle Scholar
- Mohammed E: Stochastic Functional Differential Equations, Research Notes in Mathematics, no. 99. Pitman, Boston, Mass, USA; 1984.Google Scholar
- Keck DN, McKibben MA: Abstract stochastic integrodifferential delay equations. Journal of Applied Mathematics and Stochastic Analysis 2005,2005(3):275–305. 10.1155/JAMSA.2005.275MathSciNetView ArticleMATHGoogle Scholar
- McKibben MA: Second-order neutral stochastic evolution equations with heredity. Journal of Applied Mathematics and Stochastic Analysis 2004, (2):177–192.Google Scholar
- Fitzgibbon WE: Semilinear functional differential equations in Banach space. Journal of Differential Equations 1978,29(1):1–14. 10.1016/0022-0396(78)90037-2MathSciNetView ArticleMATHGoogle Scholar
- Rankin SM III: Existence and asymptotic behavior of a functional-differential equation in Banach space. Journal of Mathematical Analysis and Applications 1982,88(2):531–542. 10.1016/0022-247X(82)90211-6MathSciNetView ArticleMATHGoogle Scholar
- Fu X, Liu X: Existence of periodic solutions for abstract neutral non-autonomous equations with infinite delay. Journal of Mathematical Analysis and Applications 2007,325(1):249–267. 10.1016/j.jmaa.2006.01.048MathSciNetView ArticleMATHGoogle Scholar
- George RK: Approximate controllability of nonautonomous semilinear systems. Nonlinear Analysis: Theory, Methods & Applications 1995,24(9):1377–1393. 10.1016/0362-546X(94)E0082-RMathSciNetView ArticleMATHGoogle Scholar
- Caraballo T, Real J, Taniguchi T: The exponential stability of neutral stochastic delay partial differential equations. Discrete and Continuous Dynamical Systems. Series A 2007,18(2–3):295–313.MathSciNetMATHGoogle Scholar
- Wu J: Theory and Applications of Partial Functional-Differential Equations, Applied Mathematical Sciences. Volume 119. Springer, New York, NY, USA; 1996:x+429.View ArticleMATHGoogle Scholar
- Friedman A: Partial Differential Equations. Holt, Rinehart and Winston, New York, NY, USA; 1969:vi+262.Google Scholar
- Sobolevskii P: On equations of parabolic type in Banach space. American Mathematical Society Translations 1965, 49: 1–62.Google Scholar
- Pazy A: Semigroups of Linear Operators and Applications to Partial Differential Equations, Applied Mathematical Sciences. Volume 44. Springer, New York, NY, USA; 1983:viii+279.View ArticleGoogle Scholar
- Da Prato G, Kwapień S, Zabczyk J: Regularity of solutions of linear stochastic equations in Hilbert spaces. Stochastics 1987,23(1):1–23.MathSciNetView ArticleMATHGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.